|Re: Selzentry with thorazine (May 23, 2013)
Jun 21, 2013
Dear Dr. You have been wonderful about answering my questions, and I now find out that my son is in a desperate situation. His resistance test came back, he is resistant to all NRTI's, and NNRTI's. He is sensitive to the protease inhibitors which he had been on for years which we stopped because of the diarrhea and mental issues. The maraviroc test showed it would be a suitable drug for him. We are trying to put a regimen together for him. The resistance test did not show results for the integrase inhibitors, but we know that isentress was not a good drug for him. He had the diarrhea and was very nervous from it. She is asking to have a lab test done to see if he would be resistant to that family of drugs and is considering the dolutegravir in the expanded program as you mentioned. It is not my wish to put so many new drugs into him. My questions: Would the maraviroc with a boosted PI, ritonavir with reyataz, be considered a three drug regimen, or would we still need one other drug? We at least know that the ritonavir with the reyataz kept the virus undetectable for many years along with truvada. Since truvada is out now, we don't have many options left at all. The fuzeon shot would not be an option in his state of mind. Both our HIV dr. and the Psychiatrist are in need of your advice. They don't know anything about the new pill for HIV diarrhea. I would sincerely appreciate your advice. We had no idea the resistance test would show such bad results, although he has been sick for almost 20 years. Please help us figure this out. He has such a strong will to live and will take whatever he is to to take. I am his guardian, making all decisions for his life. Thank you so much! I hope to hear from you soon. This is weighing heavy on our hearts.
Response from Dr. Henry
I would recommend use of dolutegravir pending results of integrase resistance testing along with the boosted protease inhibitor and likely truvada (also check to make sure that etravirine would not work). KH
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.